Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Some complements to the Jensen and Chebyshev inequalities and a problem of W. Walter


Author: S. M. Malamud
Journal: Proc. Amer. Math. Soc. 129 (2001), 2671-2678
MSC (1991): Primary 26D15
Published electronically: February 15, 2001
MathSciNet review: 1838791
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Motivated by an integral inequality conjectured by W. Walter, we prove some general integral inequalities on finite intervals of the real line. In addition to supplying new proofs of Walter's conjecture, the general inequalities furnish a reverse Jensen inequality under appropriate conditions and provide generalizations of Chebyshev's integral inequality.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 26D15

Retrieve articles in all journals with MSC (1991): 26D15


Additional Information

S. M. Malamud
Affiliation: Department of Mathematics, Donetsk State University, Universitetskaya str. 24, Donetsk 340055, Ukraine
Email: MMM@univ.donetsk.ua

DOI: http://dx.doi.org/10.1090/S0002-9939-01-05849-X
PII: S 0002-9939(01)05849-X
Keywords: Integral inequalities on the line
Received by editor(s): September 14, 1998
Received by editor(s) in revised form: January 12, 2000
Published electronically: February 15, 2001
Communicated by: Albert Baernstein II
Article copyright: © Copyright 2001 American Mathematical Society